MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60NFP30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device had just been changed the day before.The device was on it's third use.The device looked to be intact on inspection prior to insertion, and it was found damaged within 24 hours.The device was changed again as soon as the damage was discovered.A picture was sent in from the customer showing possible chipping of the trach ties.Exact "damage" has not bee communicated.
 
Additional Manufacturer Narrative
D4: lot number, expiration date, h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Other, other text: additional information is provided for d.10, h.2, h.3, and h.6.Two samples were received for evaluation.Visual inspection detected that the flange was damaged in both samples.Functional testing was performed, and the reported issue was able to be replicated.The root cause was determined to be user interface.Device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16857746
Report Number3012307300-2023-04930
Device Sequence Number8576618
Product Code JOH
UDI-Device Identifier15021312014723
UDI-Public15021312014723
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60NFP30
Device Catalogue Number60NFP30
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexUnknown
Patient Weight8 KG
Patient EthnicityNon Hispanic
Patient RaceAsian